Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 135, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 23, 2013, 12:41 AM CDT for Marion County, Monroe County, Ralls County, Missouri. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2013, 12:41 AM CDT (05:41 UTC)
- Expired
- Jul 23, 2013, 1:30 AM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marion County, MO, Monroe County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 123 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 12:50 AM CDT | HAIL 0.75 | Monroe City, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.7 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2851 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
141
WUUS53 KLSX 230541
SVRLSX
MOC127-137-173-230630-
/O.NEW.KLSX.SV.W.0135.130723T0541Z-130723T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1241 AM CDT TUE JUL 23 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL MARION COUNTY IN NORTHEAST MISSOURI...
EASTERN MONROE COUNTY IN NORTHEAST MISSOURI...
WESTERN RALLS COUNTY IN NORTHEAST MISSOURI...
* UNTIL 130 AM CDT
* AT 1240 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONROE
CITY...AND MOVING SOUTH AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MONROE CITY...CENTER...PERRY...INDIAN CREEK AND THE LANDING.
THIS WARNING INCLUDES MARK TWAIN LAKE RECREATIONAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3976 9168 3944 9145 3939 9145 3933 9172
3934 9172 3934 9173 3970 9179
TIME...MOT...LOC 0541Z 339DEG 26KT 3968 9171
HAIL...1.00IN
WIND...60MPH
$$
TES2 follow-up statements
207
WWUS53 KLSX 230603
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
103 AM CDT TUE JUL 23 2013
MOC127-137-230614-
/O.CAN.KLSX.SV.W.0135.000000T0000Z-130723T0630Z/
MARION MO-MONROE MO-
103 AM CDT TUE JUL 23 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE AND SOUTH
CENTRAL MARION COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3945 9146 3939 9145 3934 9171 3963 9172
3967 9162
TIME...MOT...LOC 0604Z 349DEG 23KT 3955 9165
$$
MOC173-230630-
/O.CON.KLSX.SV.W.0135.000000T0000Z-130723T0630Z/
RALLS MO-
103 AM CDT TUE JUL 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RALLS
COUNTY UNTIL 130 AM CDT...
AT 102 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF MONROE CITY...AND MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CENTER AND PERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3945 9146 3939 9145 3934 9171 3963 9172
3967 9162
TIME...MOT...LOC 0604Z 349DEG 23KT 3955 9165
HAIL...0.75IN
WIND...60MPH
$$
TES198
WWUS53 KLSX 230631 RRA
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
131 AM CDT TUE JUL 23 2013
MOC173-230642-
/O.EXP.KLSX.SV.W.0135.000000T0000Z-130723T0630Z/
RALLS MO-
131 AM CDT TUE JUL 23 2013
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RALLS COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
LAT...LON 3945 9146 3939 9145 3934 9171 3963 9172
3967 9162
TIME...MOT...LOC 0603Z 349DEG 23KT 3956 9165
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 11:52 PM CDT, 49 minutes earlier.
Area forecast discussion, Jul 22, 11:52 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1152 PM CDT MON JUL 22 2013 .UPDATE... ISSUED AT 948 PM CDT MON JUL 22 2013 MAIN ITEM OF INTEREST FOR THE REST OF NIGHT IS THE PROBABILITY OF SHOWERS AND THUNDERSTORMS. THE GREATEST ATTENTION IS FOCUSED ON THE LOOSELY ORGANIZED MCS ACROSS IOWA THAT IS OCCURRING AHEAD OF THE ENCROACHING COLD FRONT. THE SYSTEM HAS DEVELOPED A DECENT COLD POOL AND THERE IS SOME VIGOROUS CONVECTION ALONG THE WESTERN FLANK. THE LOW LEVEL INFLOW INTO THE SYSTEM IS NOT PARTICULARILY STRONG AT 20 KTS OR LESS AND FROM THE WEST...BUT THE AIR MASS ACROSS EASTERN MO INTO WESTERN IL IS QUITE UNSTABLE WITH SBCAPE OF 2000-3000 J/KG. DEEP LAYER SHEAR VECTORS AND CFM VECTORS WOULD SUGGEST THAT IF THE MCS CAN MAINTAIN SOME ORGANIZATION THAT IT WOULD TEND TO MOVE SEWD...AND THE WESTERN FLANK OF THE SYSTEM WOULD HAVE THE BEST CHANCE OF MAINTAINING SOME IDENTITY GIVEN THE DIRECTION OF LOW LEVEL INFLOW. LOW LEVEL WAA IN ADVANCE OF THE SYSTEM COULD ALSO GENERATE SOME SCATTERED ACTIVITY GIVEN THE MOIST AND UNSTABLE AIR MASS IN PLACE. SOME OF THE EARLIER HRRR RUNS DEPICTED THESE SCENARIOS WITH BOTH SOME SCATTERED WAA DEVELOPMENT AND SOME DECAYING ELEMENTS OF THE MCS SINKING SEWD THRU ERN MO. AS A RESULT I HAVE CHANGED THE CONFIGURATION OF THE POPS OVERNIGHT INTO EARLY TUESDAY AND INCREASED THEM IN A FEW AREAS. GLASS && .SHORT TERM...(TONIGHT THROUGH THURSDAY) ISSUED AT 208 PM CDT MON JUL 22 2013 RELATIVELY QUIET DAY TODAY THANKS TO SUBSIDENCE IN THE WAKE OF THE SHORTWAVE THAT MOVED ACROSS THE AREA LAST NIGHT. CURRENT SURFACE ANALYSIS SHOWS A COLD FRONT STRETCHING FROM NEBRASKA...THROUGH NORTHWEST IOWA AND THEN NORTH BISECTING MINNESOTA. MEANWHILE... ACTIVE CONVECTION CONTINUES TO REINFORCE AN OUTFLOW BOUNDARY ACROSS SOUTHWEST KANSAS...OKLAHOMA AND ARKANSAS. TONIGHT...COLD FRONT IS FORECAST BY ALL MODEL GUIDANCE TO STEADILY MARCH SOUTHEAST...ENTERING THE NORTHERN CWA BY 12Z. DESPITE THE APPROACHING COLD FRONT...A SUBTLE SHORTWAVE RIPPLING SOUTHEAST FROM THE PLAINS AND ABUNDANT LOW LEVEL MOISTURE...THE MODELS REMAIN STINGY ON QPF TONIGHT. I BELIEVE THIS IS BECAUSE THE CONVECTION THAT FIRES AHEAD OF THE FRONT WILL LIKELY DISSIPATE/WEAKEN AS IT MOVES INTO THE NORTHERN CWA LATER THIS EVENING WITH LOSS OF DIURNAL INSTABILITY...AND THAT ANY NOCTURNAL DEVELOPMENT MAY BE CONFINED FURTHER WEST WHERE BETTER 850 MOISTURE CONVERGENCE APPEARS LIKELY TO OCCUR TO THE NORTHEAST OF THE AFOREMENTIONED EFFECTIVE SURFACE BOUNDARY. TUESDAY...COLD FRONT WILL BE MOVING THROUGH THE CWA WITH BEST CHANCES OF THUNDERSTORMS RE FIRING ALONG AND SOUTH OF INTERSTATE 70 BY LATE MORNING/EARLY AFTERNOON. SPC GENEROUSLY PLACED MUCH OF THE CWA IN A SLIGHT RISK ON THEIR LATEST DAY2 OUTLOOK. PERSONALLY THE LACK OF ANY SIGNIFICANT SHORTWAVE UPSTREAM HAS ME THINKING THAT COVERAGE AND THEREFORE SEVERE THREAT MAY REMAIN ISOLATED TO SCATTERED. HAVE MAINTAINED CHANCE POPS. TUESDAY NIGHT AND WEDNESDAY...SYNOPTIC SCALE MODELS CONTINUE TO TREND FURTHER SOUTHWEST WITH THE DEVELOPMENT OF AN MCS...AND HAVE FOLLOWED SUIT AS HIGH PRESSURE BUILDS INTO THE CWA. GIVEN THE POSITION OF THE EFFECTIVE BOUNDARY RIGHT NOW...AND THE FACT THAT THE COLD FRONT WILL HAVE PUSHED IT FURTHER SOUTH...CAN'T IMAGINE MY CWA BEING IMPACTED BY AN MCS DURING THIS PERIOD. MUCH COOLER TEMPERATURES ARE EXPECTED ON WEDNESDAY WITH HIGHS IN THE LOWER 80S. WEDNESDAY NIGHT AND THURSDAY...THE SURFACE RIDGE AXIS SHOULD BE IN CONTROL OF THE CWA DURING THIS TIME PERIOD WITH BELOW AVERAGE TEMPERATURES AND MOSTLY CLEAR SKIES. CVKING .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 208 PM CDT MON JUL 22 2013 ANOTHER STRONG SHORTWAVE TROF AND COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION FRIDAY THROUGH SATURDAY MORNING. HIGH PRESSURE TAKES HOLD OF THE AREA BY SATURDAY AFTERNOON AND DRY WEATHER WILL CONTINUE THROUGH SUNDAY NIGHT. TEMPERATURES WILL BE BELOW NORMAL DURING THIS PERIOD WITH CLOUD COVER AND PRECIPITATION ON FRIDAY AND THEN COLD ADVECTION THE REMAINDER OF THE WEEKEND AS 850MB TEMPERATURES DROP INTO THE LOWER TEENS. CVKING && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1135 PM CDT MON JUL 22 2013 PROBABILITY FOR THUNDERSTORMS CONTINUES TO BE THE MAIN CHALLENGE FOR THE REST OF TONIGHT AND INTO TUESDAY. AN OUTFLOW BOUNDARY GENERATED BY A COMPLEX OF THUNDERSTORMS OVER IOWA EARLIER IN THE EVENING IS MOVING THROUGH NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS AT THIS TIME. THIS BOUNDARY IS PRODUCING A WIND SHIFT TO THE NORTH WITH GUSTS UP TO AROUND 20KTS...AND IS GENERATING SCATTERED THUNDERSTORMS AS IT MOVES INTO OUR AREA. I EXPECT THIS GENERAL TREND TO CONTINUE...WITH THE BOUNDARY MOVING SOUTH ACROSS THE REGION GENERATING STORMS AS IT GOES. THINK COVERAGE OF STORMS AND INTENSITY SHOULD GENERALLY DECREASE AS THE BOUNDARY MOVES FURTHER SOUTHEAST...THO IT'S POSSIBLE THAT CENTRAL MO MAY SEE GREATER COVERAGE AS THE AIR WILL BE MORE UNSTABLE FURTHER WEST. EXPECT THE BOUNDARY TO STALL SOMEWHERE NEAR THE I-70 CORRIDOR ON TUESDAY MORNING UNLESS THERE ARE MORE STORMS THAN EXPECTED TO PUSH IT FURTHER SOUTH. EXPECT MORE THUNDERSTORMS TO FORM DURING THE AFTERNOON TUESDAY ALONG AND SOUTH OF THE FRONT. SPECIFICS FOR KSTL... PROBABILITY FOR THUNDERSTORMS CONTINUES TO BE THE MAIN CHALLENGE FOR THE REST OF TONIGHT AND INTO TUESDAY. AN OUTFLOW BOUNDARY GENERATED BY A COMPLEX OF THUNDERSTORMS OVER IOWA EARLIER IN THE EVENING IS MOVING THROUGH NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS AT THIS TIME. THIS BOUNDARY IS PRODUCING A WIND SHIFT TO THE NORTH WITH GUSTS UP TO AROUND 20KTS...AND IS GENERATING SCATTERED THUNDERSTORMS AS IT MOVES INTO OUR AREA. WILL INTRODUCE A VCTS AT THE TERMINAL STARTING AT 08Z WHICH IS ABOUT THE TIME THE OUTFLOW BOUNDARY WILL MOVE INTO THE AREA. THINK COVERAGE OF STORMS AND INTENSITY SHOULD GENERALLY DECREASE AS THE BOUNDARY MOVES INTO THE METRO AREA...BUT THE LIKELIHOOD OF A STORM LOOKS HIGHER THAN IT DID EARLIER THIS EVENING. EXPECT THE BOUNDARY TO STALL SOMEWHERE NEAR THE I-70 CORRIDOR ON TUESDAY MORNING UNLESS THERE ARE MORE STORMS THAN EXPECTED TO PUSH IT FURTHER SOUTH. EXPECT MORE THUNDERSTORMS TO FORM DURING THE AFTERNOON TUESDAY ALONG AND SOUTH OF THE FRONT. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 22, 2:40 PM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 240 PM CDT MON JUL 22 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 240 PM CDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS...PRIMARILY ACROSS PORTIONS OF NORTHEAST AND CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 70 TUESDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. CVKING
In the hours before
Special weather statement, Jul 23, 12:22 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1222 AM CDT TUE JUL 23 2013 MOZ027-034-035-230615- MARION MO-MONROE MO-RALLS MO- 1222 AM CDT TUE JUL 23 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RALLS...NORTHEASTERN MONROE AND SOUTHWESTERN MARION COUNTIES UNTIL 115 AM CDT... AT 1219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WARREN...OR 11 MILES NORTH OF MONROE CITY...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MONROE CITY... WARREN... SPAULDING... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 11:27 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 48 min |
| Jul 23, 1:06 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 24 min |
| Jul 23, 5:08 AM CDT | Areal Flood Advisory | LSX | Reynolds | 4 hr |
| Jul 23, 6:07 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 38 min |
| Jul 23, 6:18 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 42 min |
| Jul 23, 6:39 PM CDT | Areal Flood Advisory | LSX | Reynolds | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.